Alert archive / Iowa / River Flood Warnings in 2017
River Flood Warning 16, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 21, 2017, 10:13 AM CDT for Clay County, Dickinson County, Iowa. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- May 21, 2017, 10:13 AM CDT (15:13 UTC)
- Expired
- May 26, 2017, 10:59 PM CDT
- In force
- 6 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IA, Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River near Milford (MIFI4).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
966
WGUS43 KFSD 211513
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1013 AM CDT Sun May 21 2017
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River Near Milford
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
Three to four inches of rainfall has been common over the last week
around the area, resulting in significant rises to the Little Sioux
River near Milford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-059-221913-
/O.NEW.KFSD.FL.W.0016.170521T1513Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170521T1400Z.000000T0000Z.NO/
1013 AM CDT Sun May 21 2017
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River Near Milford.
* until further notice.
* At 09AM Sunday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
&&
Location Flood Latest Observed
Stage Stage Time
LITTLE SIOUX RIVER
MIFI4 12.0 12.12 Sun 9 AM6 follow-up statements
914
WGUS83 KFSD 221458
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
958 AM CDT Mon May 22 2017
...The Flood Warning continues for the following rivers in Iowa...
South Dakota...
Big Sioux River above Hawarden
Ocheyedan River Near Spencer
Little Sioux River At Spencer
Little Sioux River At Linn Grove
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River Near Milford
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
****************************************************
......Insert basis section here!!!.....
****************************************************
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-231858-
/O.EXT.KFSD.FL.W.0012.000000T0000Z-170525T0359Z/
/HWDI4.1.ER.170521T1530Z.170523T1200Z.170524T2159Z.UU/
958 AM CDT Mon May 22 2017
...Flood Warning extended until Wednesday May 24...
The Flood Warning continues for
The Big Sioux River above Hawarden.
* until Wednesday evening.
* At 09AM Monday the stage was 20.0 feet.
* Flood stage is 19.0 feet.
* Recent activity...The river rose above flood stage on Sunday May
21.
* Forecast...The river will crest near 20.4 feet Tuesday morning.
* At stages near 19.0 feet...Agricultural flooding begins on the
South Dakota side of the river.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC041-231857-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-170525T1800Z/
/SPOI4.1.ER.170521T0707Z.170523T0000Z.170524T1800Z.NO/
958 AM CDT Mon May 22 2017
The Flood Warning continues for
The Ocheyedan River Near Spencer.
* until Thursday afternoon.
* At 09AM Monday the stage was 9.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest near 9.2 feet this evening.
* At stages near 9.5 feet...Significant amounts of pasture and other
farm land begin flooding.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
IAC041-059-231857-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170522T1415Z.000000T0000Z.NO/
958 AM CDT Mon May 22 2017
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 09AM Monday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Sunday May
21.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-231857-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-170527T0600Z/
/SPWI4.1.ER.170521T0030Z.170523T0600Z.170526T0600Z.NO/
958 AM CDT Mon May 22 2017
The Flood Warning continues for
The Little Sioux River At Spencer.
* until late Friday night.
* At 09AM Monday the stage was 11.8 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Saturday May
20.
* Forecast...The river will crest near 12.0 feet Tuesday morning.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-231857-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.170521T1215Z.170525T0600Z.000000T0000Z.NO/
958 AM CDT Mon May 22 2017
...Flood Warning extended until further notice...
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until further notice.
* At 09AM Monday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue rising to near 19.2 feet by
Thursday May 25. Additional rises may be possible thereafter.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
BIG SIOUX RIVER
HWDI4 19.0 19.98 Mon 9 AM 20.4 Tue 7 AM
OCHEYEDAN RIVER
SPOI4 8.0 9.08 Mon 10 AM 9.2 Mon 7 PM
LITTLE SIOUX RIVER
MIFI4 12.0 12.37 Mon 9 AM 12.4 Mon May 22
SPWI4 10.0 11.78 Mon 9 AM 12.0 Tue 1 AM
LNNI4 18.0 18.36 Mon 9 AM 19.2 Thu 1 AM
MG892
WGUS83 KFSD 231409
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
909 AM CDT Tue May 23 2017
...The Flood Warning continues for the following rivers in Iowa...
South Dakota...
Ocheyedan River Near Spencer
Little Sioux River Near Milford
Little Sioux River At Spencer
Little Sioux River At Linn Grove
Big Sioux River above Hawarden
Big Sioux River At Akron
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-241809-
/O.CON.KFSD.FL.W.0012.000000T0000Z-170525T0359Z/
/HWDI4.1.ER.170521T1530Z.170523T1145Z.170524T2159Z.UU/
909 AM CDT Tue May 23 2017
The Flood Warning continues for
The Big Sioux River above Hawarden.
* until Wednesday evening.
* At 08AM Tuesday the stage was 20.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Wednesday May 24.
* At stages near 19.0 feet...Agricultural flooding begins on the
South Dakota side of the river.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC149-SDC127-241809-
/O.EXT.KFSD.FL.W.0017.170523T1452Z-170525T2000Z/
/AKRI4.1.ER.170523T1452Z.170524T0000Z.170524T2000Z.NO/
909 AM CDT Tue May 23 2017
...Flood Warning extended until Thursday May 25...
The Flood Warning continues for
The Big Sioux River At Akron.
* until Thursday afternoon.
* At 08AM Tuesday the stage was 15.9 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...Rise above flood stage Tuesday May 23 and crest near
16.2 feet early Wednesday. The river will fall below flood stage
by late Wednesday May 24.
* At stages near 16.0 feet...Several farm levees are overtopped with
significant flooding of agricultural lands.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
IAC041-241809-
/O.EXT.KFSD.FL.W.0013.000000T0000Z-170525T1000Z/
/SPOI4.1.ER.170521T0707Z.170523T0215Z.170524T1000Z.NO/
909 AM CDT Tue May 23 2017
The Flood Warning continues for
The Ocheyedan River Near Spencer.
* until late Wednesday night.
* At 08AM Tuesday the stage was 8.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Wednesday May 24.
* At stages near 8.0 feet...Minor flooding of pasture land begins.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
IAC041-059-241809-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170523T1300Z.000000T0000Z.NO/
909 AM CDT Tue May 23 2017
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 08AM Tuesday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-241809-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-170527T1500Z/
/SPWI4.1.ER.170521T0030Z.170523T1115Z.170526T1500Z.NO/
909 AM CDT Tue May 23 2017
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Saturday morning.
* At 08AM Tuesday the stage was 12.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday May 26.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-241809-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-170529T0000Z/
/LNNI4.1.ER.170521T1215Z.170525T1800Z.170528T0000Z.NO/
909 AM CDT Tue May 23 2017
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Sunday evening.
* At 08AM Tuesday the stage was 18.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 19.2 feet by Thursday May 25.
The river will fall below flood stage Saturday May 27.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
BIG SIOUX RIVER
HWDI4 19.0 20.30 Tue 8 AM 20.3 Tue May 23
AKRI4 16.0 15.94 Tue 8 AM 16.2 Tue 7 PM
OCHEYEDAN RIVER
SPOI4 8.0 8.66 Tue 9 AM 9.1 Mon May 22
LITTLE SIOUX RIVER
MIFI4 12.0 12.44 Tue 8 AM 12.5 Tue May 23
SPWI4 10.0 12.19 Tue 8 AM 12.2 Tue May 23
LNNI4 18.0 18.59 Tue 8 AM 19.2 Thu 1 PM
MG421
WGUS83 KFSD 241422
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
922 AM CDT Wed May 24 2017
...The Flood Warning is cancelled for the following rivers in Iowa...
Ocheyedan River Near Spencer
...The Flood Warning continues for the following rivers in Iowa...
South Dakota...
Big Sioux River above Hawarden
Big Sioux River At Akron
Little Sioux River Near Milford
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-251200-
/O.EXT.KFSD.FL.W.0012.000000T0000Z-170525T1200Z/
/HWDI4.1.ER.170521T1530Z.170523T1145Z.170525T0600Z.UU/
922 AM CDT Wed May 24 2017
The Flood Warning continues for
The Big Sioux River above Hawarden.
* until Thursday morning.
* At 08AM Wednesday the stage was 19.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Thursday May 25.
* At stages near 19.0 feet...Agricultural flooding begins on the
South Dakota side of the river.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC149-SDC127-251821-
/O.EXT.KFSD.FL.W.0017.000000T0000Z-170526T0000Z/
/AKRI4.1.ER.000000T0000Z.170524T0445Z.170525T0000Z.NO/
922 AM CDT Wed May 24 2017
...Flood Warning extended until Thursday May 25...
The Flood Warning continues for
The Big Sioux River At Akron.
* until Thursday evening.
* At 09AM Wednesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to below flood stage
late on Wednesday May 24.
* At stages near 16.0 feet...Several farm levees are overtopped with
significant flooding of agricultural lands.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
IAC041-059-251821-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170524T1200Z.000000T0000Z.NO/
922 AM CDT Wed May 24 2017
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 08AM Wednesday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-251821-
/O.CON.KFSD.FL.W.0014.000000T0000Z-170527T1500Z/
/SPWI4.1.ER.170521T0030Z.170523T1115Z.170526T1500Z.NO/
922 AM CDT Wed May 24 2017
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Saturday morning.
* At 08AM Wednesday the stage was 11.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday May 26.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-251821-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-170529T1200Z/
/LNNI4.1.ER.170521T1215Z.170526T0600Z.170528T1200Z.NO/
922 AM CDT Wed May 24 2017
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until Monday morning.
* At 09AM Wednesday the stage was 18.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 19.1 feet by Friday May 26.
The river will fall below flood stage Sunday May 28.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
IAC041-241452-
/O.CAN.KFSD.FL.W.0013.000000T0000Z-170525T1000Z/
/SPOI4.1.ER.170521T0707Z.170523T0215Z.170524T1005Z.NO/
922 AM CDT Wed May 24 2017
The Flood Warning is cancelled for
The Ocheyedan River Near Spencer.
* At 08AM Wednesday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Recent activity...The river fell below flood stage at Wednesday May
24.
* Forecast...The river will continue to fall to 7.0 feet by 7 AM
Thursday.
* At stages near 8.0 feet...Minor flooding of pasture land begins.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
BIG SIOUX RIVER
HWDI4 19.0 19.89 Wed 8 AM 20.3 Tue May 23
AKRI4 16.0 16.02 Wed 9 AM 16.1 Tue May 23
LITTLE SIOUX RIVER
MIFI4 12.0 12.53 Wed 8 AM 12.6 Wed May 24
SPWI4 10.0 11.88 Wed 8 AM 12.2 Tue May 23
LNNI4 18.0 18.75 Wed 9 AM 19.1 Fri 1 AM
OCHEYEDAN RIVER
SPOI4 8.0 7.89 Wed 9 AM 9.1 Mon May 22
MG699
WGUS83 KFSD 251440
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
940 AM CDT Thu May 25 2017
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River Near Milford
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-059-261840-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170524T1200Z.000000T0000Z.NO/
940 AM CDT Thu May 25 2017
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 08AM Thursday the stage was 12.5 feet.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-261840-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-170529T0000Z/
/SPWI4.1.ER.170521T0030Z.170523T1115Z.170528T0000Z.NO/
940 AM CDT Thu May 25 2017
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Sunday evening.
* At 08AM Thursday the stage was 11.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Saturday May 27.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-261840-
/O.EXT.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.170521T1215Z.170525T0900Z.000000T0000Z.NO/
940 AM CDT Thu May 25 2017
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until further notice.
* At 09AM Thursday the stage was 18.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river is near crest now.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
LITTLE SIOUX RIVER
MIFI4 12.0 12.53 Thu 8 AM 12.6 Wed May 24
SPWI4 10.0 11.44 Thu 8 AM 12.2 Tue May 23
LNNI4 18.0 18.88 Thu 9 AM 18.9 Thu May 25
MG846
WGUS83 KFSD 261421
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
921 AM CDT Fri May 26 2017
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Spencer
Little Sioux River Near Milford
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-059-271821-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.170521T0830Z.170524T1200Z.000000T0000Z.NO/
921 AM CDT Fri May 26 2017
The Flood Warning continues for
The Little Sioux River Near Milford.
* until further notice.
* At 8AM Friday the stage was 12.2 feet.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC041-271821-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-170530T0000Z/
/SPWI4.1.ER.170521T0030Z.170523T1115Z.170529T0000Z.NO/
921 AM CDT Fri May 26 2017
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Monday evening.
* At 8AM Friday the stage was 11.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Sunday May 28.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-271821-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.170521T1215Z.170526T1230Z.000000T0000Z.NO/
921 AM CDT Fri May 26 2017
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* until further notice.
* At 9AM Friday the stage was 18.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will continue rising to near 18.9 feet by
Friday May 26. Additional rises may be possible thereafter.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
LITTLE SIOUX RIVER
MIFI4 12.0 12.21 Fri 8 AM 12.6 Wed May 24
SPWI4 10.0 11.13 Fri 8 AM 12.2 Tue May 23
LNNI4 18.0 18.87 Fri 9 AM 18.9 Fri May 26
BA141
WGUS83 KFSD 270359
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1059 PM CDT Fri May 26 2017
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River Near Milford
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-059-270429-
/O.CAN.KFSD.FL.W.0016.000000T0000Z-170527T0359Z/
/MIFI4.1.ER.170521T0830Z.170524T1200Z.170526T1915Z.NO/
1059 PM CDT Fri May 26 2017
The Flood Warning is cancelled for
The Little Sioux River Near Milford.
* At 10PM Friday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
LITTLE SIOUX RIVER
MIFI4 12.0 11.82 Fri 10 PM 12.6 Wed May 24
FERGUSONWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 21, 6:27 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 21, 6:27 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 627 AM CDT Sun May 21 2017 .SHORT TERM...(Today and Tonight) Issued at 356 AM CDT Sun May 21 2017 Showers will be slow to end across our northern zones this morning as low pressure lifts slowly to the northeast due to trowaling. However eventually drier air in the low levels finally moves into the area by midday and afternoon. The one exception is in southwest MN where high moisture levels still exists all afternoon in the 1.0 to 1.5km layer. Coupled with unstable dry adiabatic soundings for the lapse rates in the low layers and a vort filament, a few instability showers could linger in these zones through the afternoon. It will also be pretty breezy today throughout the forecast area. 25 to 30 knots exists in the mixed layer and as mentioned, it is unstable in the lowest kilometer. Therefore we are looking at 20 to 30 mph winds for most locations by late morning and afternoon. Highs today will certainly modify from what they have been. Mixing suggests 50 to 55 in southwest MN, to the upper 60s toward central SD. Tonight, not a lot going on for a change. Sprinkles are possible along a band of mid level moisture moving quickly eastward near the I 90 corridor. But otherwise shaved a couple of degrees off of consensus lows due to winds becoming very light. And despite the band of mid clouds moving eastward, the CWA looks fairly clear by late in the night allowing temperatures to drop after a cool Sunday. .LONG TERM...(Monday through Saturday) Issued at 356 AM CDT Sun May 21 2017 Clouds will increase fairly quickly on Monday as a shortwave approaches from the north and west. The timing of the disturbance is slightly quicker than previously expected, but the net result is the same with showers and thunderstorms developing across the area. CAPE profiles continue to be very tall and thin, and with weak wind shear, am not expecting storms to approach severe limits. On Tuesday, could see some diurnal showers develop during the daylight hours. Best chances for measurable precipitation will be east of I-29 where lapse rates in the 800-700 mb layer are slightly steeper. With a fair amount of self destructive sunshine, could be a struggle to warm beyond the 50s. Expect dry and warming conditions as weak ridge moves through the area and southerly flow develops in earnest on Thursday. More active pattern is expected Friday lasting through at least the first half of the weekend as a series of disturbances work through the region. Timing of the various disturbances are uncertain at this point, so left the blended pops for now. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 625 AM CDT Sun May 21 2017 IFR and MVFR conditions will gradually improve to VFR by midday and early afternoon. From early afternoon on, VFR will then prevail for the rest of the TAF period. Northwest winds will occasionally gust to close to 25 knots today in the late morning and afternoon. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...MJ LONG TERM...BT AVIATION...MJ
Hazardous weather outlook, May 21, 4:23 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 423 AM CDT Sun May 21 2017 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-220930- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 423 AM CDT Sun May 21 2017 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:19 PM CDT | River Flood Warning | FSD | Plymouth, Sioux | 4 days |
| May 20, 9:19 PM CDT | River Flood Warning | FSD | Clay | 4 days |
| May 20, 9:19 PM CDT | River Flood Warning | FSD | Clay | 8 days |
| May 20, 9:19 PM CDT | River Flood Warning | FSD | Buena Vista, Clay | 11 days |
Nearby
River Flood Warnings in Iowa, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.